MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367285
Medical Device Problem Codes Short Fill (1575); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that during use with bd vacutainer® safety-lok¿ blood collection set.Air bubbles form in the tube thus preventing resulting in a low fill.Patient had to be re-drawn.The following information was provided by the initial reporter: butterfly needle with air bubbles appearing in the tube before blood gets to the hub, or during the transfer without the needle leaving the vein.The air bubble interrupts the flow to where it stops in general, or not much more blood can be obtained.
 
Additional Manufacturer Narrative
In this mdr, bd corporate headquarters in franklin lakes, nj.Has been listed in sections d.3.And g.1.As nipro is an oem manufacturing site.D.4.Medical device expiration date: unknown.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that during use with bd vacutainer® safety-lok¿ blood collection set air bubbles form in the tube thus preventing resulting in a low fill.Patient had to be re-drawn.The following information was provided by the initial reporter: butterfly needle with air bubbles appearing in the tube before blood gets to the hub or during the transfer without the needle leaving the vein.The air bubble interrupts the flow to where it stops in general or not much more blood can be obtained.
 
Additional Manufacturer Narrative
Bd had not received samples or photos for evaluation.Additionally, bd was unable to determine the specific lot number associated with this complaint; therefore, a review of the device history record could not be conducted.This complaint is unable to be confirmed.If additional information is made available, this complaint will be reopened to assess the level of investigation needed.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes d9: returned to manufacturer on: 2023-july-20 h.6 investigation summary bd received 5 samples for investigation.The samples were evaluated by visual examination and functional draw testing, each used to draw 10 vacutainer tubes with water, and the indicated failure mode for air bubbles with the incident lot was not observed.Additionally, retention samples from bd inventory were evaluated by visual examination and the same functional draw testing and no issues were observed relating to air bubbles as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode air bubbles.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16714767
Report Number2243072-2023-00589
Device Sequence Number13856707
Product Code JKA
UDI-Device Identifier50382903672856
UDI-Public(01)50382903672856
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K991088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number367285
Device Catalogue Number367285
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer04/13/2023
08/09/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date04/16/2023
08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown